Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 512, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 27, 2006, 11:35 AM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2006, 11:35 AM CDT (16:35 UTC)
- Expired
- Aug 27, 2006, 12:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 11:41 AM CDT | HAIL 0.75 | Farmington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 271635
SVRLSX
MOC186-187-271715-
/O.NEW.KLSX.SV.W.0512.060827T1635Z-060827T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 AM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1215 PM CDT
* AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FARMINGTON...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOMAC...
COFFMAN...
WEINGARTEN...
ROCKY RIDGE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3782 9051 3767 9039 3766 9014 3788 8994
3805 9013
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 271648
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT SUN AUG 27 2006
MOC186-187-271715-
/O.CON.KLSX.SV.W.0512.000000T0000Z-060827T1715Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
1147 AM CDT SUN AUG 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR STE. GENEVIEVE AND EASTERN ST. FRANCOIS COUNTIES...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FARMINGTON...MOVING EAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LIBERTYVILLE...COFFMAN AND WEINGARTEN.
HAIL UP TO 3/4 INCH IN DIAMETER HAS BEEN REPORTED IN FARMINGTON
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3782 9051 3767 9039 3766 9014 3788 8994
3805 9013
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 7:00 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 27, 7:00 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT SUN AUG 27 2006 .DISCUSSION... CLUSTERS OF CONVECTION MOVG NEWD THRU SWRN MO AND W CNTRL MO SHOULD IMPACT CNTRL MO EARLY THIS MRNG. ALTHOUGH CLOUD TOPS HAVE WARMED SLIGHTLY DURING THE LAST HOUR CONVECTION SHOULD CONT TO DVLP AHD OF RELATIVELY WK SHRTWV MOVG E-NEWD THRU NERN KS. CONVECTION SHOULD ALSO DVLP OVR S CNTRL AND SERN MO AS LATEST RUC ANLYS HAS STG 850 MOISTURE CNVG AND THETA E ADVCTN AT 06Z ACRS THIS AREA. WILL GO WITH HIGH POPS OVR AT LEAST THE WRN PTN OF THE CWA THIS MRNG. AT LEAST SCT CONVECTION SHOULD REDEVELOP THIS AFTN ALNG OUTFLOW BNDRYS AND ALNG WK E-W SYNOPTIC STATIONARY FNT ACRS CNTRL MO. NAM MDL SHOWS PLENTY OF INSTABILITY S OF THIS BNDRY WITH SFC LI VALUES OF -6 FCST AT 18Z SUN OVR SRN MO. WILL FCST MAX TEMPERATURES TDA SLIGHTLY BLW PRESISTANCE WITH CLOUD CVR AND CONVECTION EXPECTED PLUS POSITION OF SYNOPTIC FNT WILL BE A LTL FURTHER S THAN IT WAS YESTERDAY. FOR LATE TGT AND MON MRNG IT APRS THAT THE BEST THREAT FOR CONVECTION SHOULD OCCUR ACRS THE NRN HALF OF THE CWA. NAM MDL DEPICTS INCRSG UPR LVL DIVERGENCE OVR NERN MO TGT AS MID LVL LOW MOVS SLOWLY EWD INTO THE NRN PLAINS. IT IS ALSO SHOWING INCRSG LOW LVL WAA...MOISTURE CNVG AND THETA E ADVCTN IN THIS AREA NR NOSE OF S-SWLY LLJ AHD OF WK 850 MB LOW OVR NERN KS. NAM MDL HAS K INDICES OF NR 40 BY 12Z MON OVR NERN MO AND W CNTRL IL. NAM MDL MAY BE CORRECT IN LFTG FNT BACK NWD WITH APPROACHING MID-UPR LVL TROF MOVG INTO THE NRN PLAINS ALTHOUGH ITS POSITION MAY BE A LTL TOO FAR N BY MON MRNG. BEST POTENTIAL OF CONVECTION SHOULD BGN SHIFTING SLOWLY SEWD WITH TIME BGNG MON AFTN AS FNT BGNS PUSHING SLOWLY SEWD AS SFC RDG BLDS ACRS THE NRN PLAINS. MAX TEMPERATURES ON MON SHOULD BE SLIGHTLY COOLER WITH MDLS FCSTG A MORE WIDESPREAD AND PERSISTANT CLOUD CVR WITH A DPR MOISTURE PROFILE ON THE TIME SECTIONS OF RH...PLUS MOS GUIDANCE HAS A LWR LVL CLOUD CEILING WHICH SHOULD LIMIT SOLAR INSOLATION. WILL HAVE BEST POPS ON MON NGT OVR THE SERN PTN OF THE CWA WITH SFC WV ALNG FNT PUSHING SE OF THE CWA. ALTHOUGH LOW LVL FRCG NO LONGER PRESENT ON TUE TO INITIATE CONVECTION AND THE MORE ABUNDANT LOW LVL MOISTURE SHUNTED E OF THE AREA...WK SHRTWVS ROTATING ARND MID LVL LOW OVR THE NRN PLAINS ALNG WITH RELATIVELY COOL MID LVL TEMPS MAY GENERATE AT LEAST SCT DIURNAL CONVECTION...AND WILL LIKELY INCLUDE LOW POPS OVR THE CWA ON TUE. GKS && .AVIATION... FOR THE 12Z TAFS...PRECIPITATION TRENDS ARE ONCE AGAIN THE HARDEST PART OF THE FCST. MAIN AXIS OF RAIN AND EMBEDDED TSRA HAS SHIFTED NWD AND EXTENDS FROM WCNTRL IL ACRS NRN MO INTO NE KS. THIS AREA IS ALONG THE NRN PERIPHERY OF THE WLY LLJ AND SHOULD HAVE THE LONGEST DURATION OF PCPN THIS MORNING. OTHER TWO AREAS OF PCPN ARE A RECENT FLAIR-UP OF SHRA FROM LAKE OF THE OZARKS INTO CNTRL MO AND THE EWD MOVING COMPLEX OF SHRA/TSRA FM STL AREA SOUTH TO NEAR KFAM. BELIEVE THE SHRA IN CNTRL MO WL WKN IN A COUPLE OF HRS WHILE THE COMPLEX NEAR STL PUSHES EAST. FRONT HAS PUSHED DOWN TO I-70 WITH SOME STRATUS DVLPG TO ITS NORTH. ANOTHER ROUND OF SHRA AND TSRA SHOULD GET UNDERWAY BY EARLY EVENING OVR WRN MO AS THE LLJ RAMPS UP AND BACKS TO MORE SLY. THIS ACTIVITY SHOULD SPREAD NEWD AND EWD AS THE NIGHT PROGRESSES IN ADVANCE OF THE SFC LOW MOVING ALONG THE FRONT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 27, 5:48 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 548 AM CDT SUN AUG 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 548 AM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND POSSIBLY STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY THROUGH TUESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THE THREAT OF HEAVY RAINFALL WILL ALSO CONTINUE WITH THESE STORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| Aug 27, 12:46 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| Aug 27, 1:29 PM CDT | Flash Flood Warning | LSX | Reynolds | 6 hr |
| Aug 27, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
| Aug 27, 3:56 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 13 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.